Facebook Pixel
EmpowHER Guest

Delayed 2nd period after taking the Morning After Pill?? (Plan B)

By Anonymous January 5, 2012 - 9:29pm
Rate This

In freak out mode at the moment..which of course doesnt help the situation!!!
Is it common for your 2nd period to be delayed after take the MAP?? Or could I be in fact pregnant.... stupid I know but Im too scared to take a test. I'm currently 4 days late for my 2nd period. Ok a little background:

My cycle length is 31 days (consistent for the past 4 or 5 months prior to this)
CD 1 - (Nov 6 - 10th) - normal period
CD 8 - unprotected sex (ejaculate inside)

CD 10 - unprotected sex (no ejaculation inside - entered for about a minute or 2) - Long story but its this encounter that Im worried about!
CD 11 - Took Plan B...pretty much 24hrs on the dot!
CD 15 - Started spotting (very light, usually only when I wiped - this continued on for 10days). Felt nauesous pretty much this whole time.
CD 19 - Pregnancy Test - negative (obviously too early to tell. Only 9 -11 days after)
CD 26 - no spotting
CD 27 - no spotting
CD 28 - 1st day of heavy flow (so by usual cycle I was 3 days early)
CD 29 - Heavy Flow
CD 30 - Medium
CD 31 - Light
CD 32 - Light

From memory my period was relatively the same as usual, maybe not as painful, but so obviously then I thought I was in the clear!!

I am now currently waiting for my 2nd period to arrive. Its now CD35 which technically makes me 4 days late. I have had sore boobs for the past 3 days but dont really feel like my period is coming...maybe a few cramps here and there.
I have started to feel nauesous today, but that could be from anxiety!!

I know simple answer...go take a pregnancy test!!! So stupid but Im too scared. So do you think its possible I could be pregnant or is common for your 2nd period to be delayed after MAP? Thanks for any advice.

Add a Comment10 Comments

EmpowHER Guest

Hy please help me...i had sex on may 14th and took postinor 2 both tablets at once on may 16th which is 48h late...then i got my period about a week late on 25th may..after that i did not get my period and today is 7th aug..please help..im really worried..

August 7, 2016 - 3:30am
HERWriter Guide (reply to Anonymous)

Hi Anon

You may be pregnant and you did not the pills correctly. You need to take a pregnancy test.


August 7, 2016 - 10:48am
EmpowHER Guest

Hi i had a protected sex on October 3rd and i have taken postinor 2 with in 6 hrs and second pill after 12hrs for extra safety (13th day of my cycle) then i had my regular period on 19th october. But it was a only for 2 days. Now my periods are late by 6 days for November. Pls advice of potential pregnancy. I had some stress works during last few weeks.

November 22, 2015 - 11:07am
EmpowHER Guest

Hi i had a protected sex on October 3rd and i have taken postinor 2 with in 6 hrs and second pill after 12hrs for extra safety (13th day of my cycle) then i had my regular period on 19th october. But it was a only for 2 days. Now my periods are late by 6 days for November. Pls advice of potential pregnancy

November 22, 2015 - 8:08am
EmpowHER Guest

For those women filled with panic and anxiety about a late 2nd period after Plan B... You'll be okay! Deep breaths.

I took Plan B on August 30. Oddly, I really didn't feel the effects from it for about a week. Then the cramping, headaches and breast tenderness began. I did not have any bleeding until my period began September 13. It was 4 days (with moderate bleeding the 2nd and 3rd day), which is a normal period for me.
I usually have a 30 day cycle so I started looking for my next period around October 13. No sign of it. then a few days later I started getting little cramps (twinges and pulling sensations) and breast tenderness. What was weird was although these are PMS symptoms they felt "different" than normal. I have two children and early in both pregnancies I had cramps and breast tenderness that felt like this. My breasts did not just hurt on the sides like normal PMS, they hurt all over, had sharp pain here and there plus an aching. My cramps were little but strange, with a sharp pain here and there just on one side. I'm telling you, EXACTLY how I felt during early pregnancy before. A week passes with these symptoms, still no period. Logically, I know I should not be pregnant since I had a period the month before. Having had sex with my husband over the past month, there is always a risk even with contraception. Anyway, breasts are hurting more at this point and I am starting to let it get to me and worry. I went to these boards and people reported their 2nd periods being late, but not a lot about having PMS/pregnancy symptoms with it. I GOT MY 2ND PERIOD EXACTLY TWO WEEKS LATE. The night before my vagina started to ache a little bit. It kind of felt like I was wearing jeans that were too tight all day or something. Very strange and again something I felt with early pregnancy. Yes, my PMS symptoms mimiced pregnancy symptoms, probably because my body is still reeling from the large doses of hormones which is Plan B. I really didn't expect the 2nd period to be so intense, physically and emotionally! Sent my husband for a vasectomy last week ... It's what I asked for as my anniversary present (yay, 11 years)!
I hoped this helped cease someone's anxiety even a little bit. I know it's scary. Please feel free to ask me anything you need to.

October 27, 2015 - 4:20am
EmpowHER Guest
Anonymous (reply to Anonymous)

HI I know these are old, and no one will probably see them but if you do and get back to me that'd be awesome. So my boyfriend and I had protected sex but the condom broke and I took plan b within the 72 hours. I got this nasty dark brown bleeding which I asked my doctor about and they told me it was totally normal, it's called a "progesterone withdrawal" then I got my normal period a week later on February 18th. So that's good. However it's now March 24th and I've got no period yet. Between feb 18 and March 23, my boyfriend and I had sex about 5 times, everytime with protection. 3 out of 5 he pulled out in advance and finished then the other 2 times he pulled the condom off right before and finished on my stomach. I was due for my period between the 19-20th. But still nothing.. My boobs are hurting like they normally do before my periods and I'm craving chocolate and getting so moody for no reason as I normally do while PMSing. However I've been just nonstop hungry and I'm hoping that is not a sign of pregnancy. I'm seeing other women have a late second period after plan B but I've taken this pill 2 times before and I don't recall this happening. I'm freaking out. Someone please give me feedback?

March 24, 2016 - 11:11am
(reply to Anonymous)

Hi, I came across your post and what happened to you is happening to me this month. Did you end up getting your period? I will be testing tomorrow but I doubt I am pregnant. Please get back to me, I appreciate it.

April 21, 2016 - 12:53am
EmpowHER Guest

Took morning after pill on 15th July had period on 22nd July lasted for about 2 weeks! Now a month later on 2nd period first day and feeling very sick is that normal?

September 11, 2015 - 2:02pm
EmpowHER Guest

been on a Birth control pill for a year but i stopped using it..the last pill was taken last March 18 and did had my last period on April 20...i had an unprotected sex one Saturday morning between 6am and 7am...but my partner pull it out when he come..then i went to the pharmacy 2 days after the incident and asked for the morning after pill and the pharmacist gave me the Postinor 2.the pharmacist told me to take 2 tablets at a time.but what i did, i took the first tablet on the 2nd day after the intercourse around 9:50pm.then the 2nd tablet 12 hours later as the manufacturer's directed.. (that the pill should be taken within 72 hours after the unprotected sex.first tablet and the next one 12 hours after the first one)..i took a test, a week and 2 weeks after the incident and all came out negative...been feeling my lower abdomen (feels like you're having your period) for 2 weeks now, and sometimes dizziness and feel like fainting and vomiting..my breasts sore..and now, it's already 21st of the month..which means, i already 1 day delayed..is there any possibilities that i might be pregnant? or is it just my body's adjusting from the previous birth control pills that i took and recently from the morning after pill? is the morning after pill can delay period? as this is my first time to take the morning after pill...and one thing, a week after the intercourse, i've been having a cream, greenish and white discharge until now..and a week of viginal itching..but the itching already stopped..! i am so worried now..please help me..! and also, experiencing lower back pain...!

thank you so much...

May 20, 2012 - 3:25pm

Hi Anonymous,

This is actually a very common question that we get here. The morning after pill will in fact change your period. Sometimes you can get an extra period in the month, or sometimes none at all. However, this doesn't mean that you are pregnant or that the pill didn't work-- it is just a side effect. If your regular period is late by more than one week, please take a pregnancy test.

Best wishes,


January 6, 2012 - 5:35am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!